Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 2, 2013, 11:55 AM MST. It took effect at Mar 3, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 11:55 AM MST (18:55 UTC)
- In effect from
- Mar 3, 2013, 11:00 AM MST
- Expired
- Mar 3, 2013, 7:30 PM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS75 KPIH 021855 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1155 AM MST SAT MAR 2 2013 IDZ017-020-021-031100- /O.UPG.KPIH.HW.A.0001.130303T1500Z-130304T0600Z/ /O.NEW.KPIH.WI.Y.0004.130303T1800Z-130304T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1155 AM MST SAT MAR 2 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING AND PERSIST INTO SUNDAY EVENING. * WINDS...WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 50 MPH. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
741 WWUS75 KPIH 031042 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 342 AM MST SUN MAR 3 2013 IDZ017-020-021-032130- /O.CON.KPIH.WI.Y.0004.130303T1800Z-130304T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 342 AM MST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST INTO THIS EVENING. * WINDS...WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 50 MPH. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
993 WWUS75 KPIH 031823 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1123 AM MST SUN MAR 3 2013 IDZ017-020-021-040300- /O.CON.KPIH.WI.Y.0004.000000T0000Z-130304T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1123 AM MST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON INTO THIS EVENING. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH. * LOCATIONS INCLUDE...BURLEY...SHOSHONE...AMERICAN FALLS... POCATELLO...INL COMPLEX...ARCO...IDAHO FALLS...REXBURG * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ESPECIALLY DIFFICULT WILL BE ROADS ACROSS THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 FROM IDAHO FALLS TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
010 WWUS75 KPIH 040230 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 730 PM MST SUN MAR 3 2013 IDZ017-020-021-040330- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-130304T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 730 PM MST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHWEST TO WEST WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:28 AM MST, 8 hours 27 minutes earlier.
Area forecast discussion, Mar 2, 3:28 AM MST, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MST SAT MAR 2 2013 .SHORT TERM...TODAY THROUGH MONDAY. LOW STRATUS AND PATCHY FOG IS CONTINUING THIS MORNING OVER THE SNAKE RIVER PLAIN AND EASTERN HIGHLANDS. LEFT FREEZING DRIZZLE IN AS IT CAN NOT BE RULED OUT...BUT WILL VERY ISOLATED. LOOK FOR STRATUS TO CONTINUE UNTIL EARLY AFTERNOON. THE NEXT SYSTEM WILL ARRIVE LATE SATURDAY INTO SUNDAY. EXPECT MODERATE TO STRONG WINDS WITH THIS SYSTEM SUNDAY PARTICULARLY IN THE AFTERNOON. THE NAM12 MODEL HAS MOVED THE UPPER LEVEL LOW NORTH OVER CANADA AND AS RESULT HAS LIGHTER WINDS ACROSS THE AREA. THE GFS MODEL HAS LOWERED WINDS SPEEDS SLIGHTLY AS WELL. HAVE LEFT THE HIGH WIND WATCH OUT FOR NOW. WILL WAIT FOR ANOTHER MODEL RUN TO SEE IF THE MODELS SWITCH BACK TO HIGHER WIND SPEEDS. MOST LIKELY JUST A WIND ADVISORY WILL BE NEEDED ACROSS THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN WITH SUSTAINED WINDS SPEEDS 30 TO 39 MPH WITH GUSTS NEAR 45 TO 56 MPH. SNOW AMOUNTS WILL BE LESS THAN A INCH ACROSS THE SNAKE RIVER PLAIN AND 3 TO 6 INCHES ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. SLIGHTLY MORE SNOW MAY BE POSSIBLE FOR THE UPPER SNAKE HIGHLANDS ACROSS HIGHER ELEVATIONS. ALSO...EXPECT BLOWING AND DRIFTING SNOW ACROSS THE AREA. WYATT .LONG TERM...MON NIGHT THROUGH FRI NIGHT. 500MB 5-WAVE PATTERN IS FOR A HIGH AMPLITUDE TROUGH JUST TO THE EAST OF THE FORECAST AREA...KEEPING EASTERN IDAHO IN CYCLONIC FLOW AND IN THE STORM TRACK. THERE IS SOME SLIGHT RETROGRADE MOVEMENT ON WED. AT THIS SAME TIME...A VIGOROUS SHORTWAVE MOVES THROUGH...BRINGING PRECIPITATION AS EARLY AS TUE NIGHT TO THE WESTERN ZONES...BUT COVERING ALL AREAS BY WED NIGHT. THE SPEED OF THE EXIT IS THE MOST UNCERTAIN THING...WITH THE ECMWF MUCH SLOWER TO CLEAR. ALSO...THE ECMWF IS MUCH WETTER FOR THE TUE NIGHT TO THU PERIOD. THE LONGWAVE PATTERN STARTS SHIFTING TOWARDS THE EAST IN A MORE NORMAL PROGRESSION. THE PATTERN ALSO DE-AMPLIFIES AND SO AFTER THIS MAIN FEATURE OF THE PERIOD THE ECMWF AND GFS DIVERGE STRONGLY WITH THE TRACK OF THE LOW ONCE IT IS EAST OF THE CONTINENTAL DIVIDE. WITH LARGE DIFFERENCES...ESPECIALLY TOWARDS THE END...HAVE TRIED TO GO FOR THE MIDDLE WITH APPROXIMATE AVERAGES. VERY LOW CONFIDENCE AFTER THU. MESSICK && .AVIATION...MON NIGHT THROUGH FRI NIGHT. 500MB 5-WAVE PATTERN IS FOR A HIGH AMPLITUDE TROUGH JUST TO THE EAST OF THE FORECAST AREA...KEEPING EASTERN IDAHO IN CYCLONIC FLOW AND IN THE STORM TRACK. THERE IS SOME SLIGHT RETROGRADE MOVEMENT ON WED. AT THIS SAME TIME...A VIGOROUS SHORTWAVE MOVES THROUGH...BRINGING PRECIPITATION AS EARLY AS TUE NIGHT TO THE WESTERN ZONES...BUT COVERING ALL AREAS BY WED NIGHT. THE SPEED OF THE EXIT IS THE MOST UNCERTAIN THING...WITH THE ECMWF MUCH SLOWER TO CLEAR. ALSO...THE ECMWF IS MUCH WETTER FOR THE TUE NIGHT TO THU PERIOD. THE LONGWAVE PATTERN STARTS SHIFTING TOWARDS THE EAST IN A MORE NORMAL PROGRESSION. THE PATTERN ALSO DE-AMPLIFIES AND SO AFTER THIS MAIN FEATURE OF THE PERIOD THE ECMWF AND GFS DIVERGE STRONGLY WITH THE TRACK OF THE LOW ONCE IT IS EAST OF THE CONTINENTAL DIVIDE. WITH LARGE DIFFERENCES...ESPECIALLY TOWARDS THE END...HAVE TRIED TO GO FOR THE MIDDLE WITH APPROXIMATE AVERAGES. VERY LOW CONFIDENCE AFTER THU. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING IDZ017-021. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING IDZ020. &&
Hazardous weather outlook, Mar 2, 5:40 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MST SAT MAR 2 2013 IDZ017>025-031-032-031245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 540 AM MST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL DEVELOP THIS MORNING IN THE SNAKE RIVER PLAIN AND THE EASTERN HIGHLAND BASINS. ALSO...FREEZING DRIZZLE IS POSSIBLE BRIEFLY THIS MORNING IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VERY STRONG COLD FRONT WILL BRING RAIN...SNOW...AND STRONG...POSSIBLY DAMAGING WINDS ON SUNDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR PORTIONS OF IDAHO BECAUSE OF THIS STORM. ANOTHER WINTER STORM IS EXPECTED WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.